MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE EXCLUDER AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE EXCLUDER AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number RLT261418
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Retraction Problem (1536)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device was requested for investigation.
 
Event or Problem Description
The patient was treated for an iliac-abdominal aneurysm with a gore® excluder® aaa endoprosthesis and a gore® excluder® iliac branch endoprosthesis.Reportedly, the anatomy was not tortous.After performing the three deployment stages of the gore® excluder® aaa endoprosthesis the delivery catheter and olive tip was unable to be retracted out of the patient without bringing the 0.035" lunderquist guide wire (terumo) with it used to advance the gore® excluder® iliac branch endoprosthesis.The device got stuck on the lunderquist guide wire.They confirmed that the olive tip did not separate from the delivery catheter.It was stated that the case was completed with no patient issues.No patient injury resulted at the time of the operation.
 
Additional Manufacturer Narrative
H6-code 213: a review of the manufacturing records indicated the lot met all pre-release manufacturing specifications.
 
Additional Manufacturer Narrative
H6-codes 10 and 4116: the endoprosthesis remains implanted in the patient.The delivery system was returned for evaluation.H6-code 213: the delivery system evaluation states the following: the guidewire was still inserted in the delivery catheter.A visual inspection revealed that the polyimide (guidewire lumen portion of the catheter) was pulled out approximately 60 cm but no kinks or damage were observed.Engineering attempted to remove the guidewire and was able to do so with resistance.Engineering attempted to re-inserted the guidewire and it was able to be advanced and removed with no resistance.A visual inspection of the polyimide revealed that the bond between the polyimide and the catheter handle had broken.Conclusions: based on the findings from this evaluation, the physician¿s observation that ¿the delivery catheter and olive tip was unable to be retracted out of the patient without bringing the 0.035¿ lunderquist guide wire with it¿ could not be confirmed.The physician¿s observation that ¿the device got stuck on the lunderquist guide wire¿ could not be confirmed.The likely cause for the delivery catheter and olive tip not being able to be retracted without the guidewire could not be determined.The likely cause for the device getting stuck on the guidewire could not be determined with the available information.The likely cause for the polyimide bond breaking between the polyimide and catheter handle is forcefully attempting to remove the device from a stuck guidewire.Updated clinical code and impact code.
 
Event or Problem Description
The patient was treated for an iliac-abdominal aneurysm with a gore® excluder® aaa endoprosthesis and a gore® excluder® iliac branch endoprosthesis.Reportedly the anatomy was not tortuous.After performing the three deployment stages of the gore® excluder® aaa endoprosthesis the delivery catheter and olive tip was unable to be retracted out of the patient without bringing the 0.035" lunderquist guide wire (terumo) with it used to advance the gore® excluder® iliac branch endoprosthesis.The device got stuck on the lunderquist guide wire.They confirmed that the olive tip did not separate from the delivery catheter.It was stated that the case was completed with no patient issues.No patient injury resulted at the time of the operation.
 
Additional Manufacturer Narrative
Medical device problem code was corrected.
 
Additional Manufacturer Narrative
H1 / h2 type of reportable event updated from "serious injury" to "malfunction".
 
Additional Manufacturer Narrative
A field safety corrective action was initiated (gore# 3007284313.12102019.001-c) for similar potential failure modes.As part of the field safety corrective action, gore has sent a letter (jan 2020) to physicians and or hospitals with information about its investigation of leading end catheter separation events and has updated the ifu warnings related to leading end catheter separation events.The updated gore® excluder® aaa instructions for use (ifu) includes the following warning do not continue advancing and withdrawing any portion of the delivery system if resistance is felt during advancement of the guidewire, sheath, or catheter.Stop and assess the cause of resistance.Vessel or catheter damage or premature deployment have occurred and may result in potential patient harms, see adverse events.

Brand Name
GORE EXCLUDER AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key11035758
Report Number3007284313-2020-01202
Device Sequence Number1265897
Product Code MIH
UDI-Device Identifier00733132622474
UDI-Public00733132622474
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2023
Device Model NumberRLT261418
Device Catalogue NumberRLT261418
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2021
Initial Date Received by Manufacturer 12/08/2020
Supplement Date Received by Manufacturer01/04/2021
04/23/2021
07/14/2021
07/14/2021
07/14/2021
Initial Report FDA Received Date12/18/2020
Supplement Report FDA Received Date01/04/2021
04/29/2021
07/27/2021
09/09/2021
10/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3007284313.121020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LUNDERQUIST GUIDEWIRE (TERUMO).
Patient Age72 YR